Discussions By Condition: I cannot get a diagnosis.

An Uneasy Feeling..

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: Adriesse07
  • June 22, 2008
  • 07:46 PM

Hello members,

I am back once again with a few weird but bizarre symptoms that have come down in a few days and am unsure what these could be from. I'll give you a brief medical history and then the symptoms, and am asking for what you think this could possibly be, because all the doctors think its in my head, but I know something isn't right.

April Driesse, Eighteen year old female presenting with symptoms such as pain and discomfort in the lower abdomen, cloudy urine, pain with urination and during intercourse, generalized weakness, that was noticed after drinking two cups of coffee, weakness was noted in both arms when she started typing and told her fiancee she "felt funny" and couldn't really explain it. Lightheartedness was also noted while standing, nausea with the feeling of needing to vomit, but can not. Migraine Headaches associated with what was thought to be stress for about three weeks straight on and off, haven't had a period since March 2008, no pregnancy reported. Has been having trouble sleeping, with an unsure reason why. Just cant fall asleep, no matter how hard she tries. Feels generally fatigued during the daytime, and when she is able to finally sleep, sleeps for two to three days on end. Also new symptom of not being hungry, and not eating at all, and then feeling as though she is starving and needs food.

Medical History:
1. Polycystic Ovarian Disease
2. Chronic UTI's and Kidney Infections, unknown cause
3. Thyroid Disease
4. Hepatic Hemangioma, benign
5. 3 previous miscarriages, unknown causes

Patient is suppose to be on medication for all conditions, but can not afford the medication, therefore can not take the medication. Patient was suppose to be on the following medications:

1. Trazodone 100mg, insomnia related symptoms
2. Levothyroxine 50mcg, Thyroid Disease
3. Birth Control with hormones, controlling PCOS


Any ideas of what may be causing my sudden onset of flu-like illnesses? I have been to the ER, and they claim there is nothing wrong with me, so then why am I feeling this way?

Reply Flag this Discussion

6 Replies:

  • Firstly, Your post is completly confusing, in places u are talking about urself as a third person......to clear this up, is this about u are someone else ? Secondly, if u have thyroid disease u have to take ur medication, it is not going to go away......this alone will make u ill....u have to take ur thyroxine for life, u have to start ur dose of 50mg & have ur blood checked approx every 3 weeks or so untill u are on the correct dose, then once a year after that to keep check on it, u can not pick & choose wither to take this or not.....u have to find the means to get this drug & take it without fail. I am taking 125mg myself. This just does not make sense, address this problem first & then see how u feel after that.
    Tootsie 628 Replies Flag this Response
  • Firstly, Your post is completly confusing, in places u are talking about urself as a third person......to clear this up, is this about u are someone else ? Secondly, if u have thyroid disease u have to take ur medication, it is not going to go away......this alone will make u ill....u have to take ur thyroxine for life, u have to start ur dose of 50mg & have ur blood checked approx every 3 weeks or so untill u are on the correct dose, then once a year after that to keep check on it, u can not pick & choose wither to take this or not.....u have to find the means to get this drug & take it without fail. I am taking 125mg myself. This just does not make sense, address this problem first & then see how u feel after that.This is about me. I'm sorry, wrote it in third person, bad habit of mine. I cant afford my levothyroxine...its to expensive..I was on 50mcg and still felt ill..perhaps this is what all my problems are from?
    Adriesse07 41 Replies Flag this Response
  • Firstly, Your post is completly confusing, in places u are talking about urself as a third person......to clear this up, is this about u are someone else ? Secondly, if u have thyroid disease u have to take ur medication, it is not going to go away......this alone will make u ill....u have to take ur thyroxine for life, u have to start ur dose of 50mg & have ur blood checked approx every 3 weeks or so untill u are on the correct dose, then once a year after that to keep check on it, u can not pick & choose wither to take this or not.....u have to find the means to get this drug & take it without fail. I am taking 125mg myself. This just does not make sense, address this problem first & then see how u feel after that.Even when I was taking the medication, I did not feel right..
    Adriesse07 41 Replies Flag this Response
  • I am going to agree with Tootsie here -- all your symptoms are related to the thyroid issues. You have to find a way to pay for and take your medicine everyday or you will continue to feel this way. "Even when I was taking the medication, I did not feel right.. " - 50mg is a starting dose; patients are started on a lower dose and then titrated up until they reach a dose where the symptoms recede and they start to feel better. Tootsie reports that she takes 125mg. - she was probably started lower and then in a couple weeks was moved to a higher and higher dose until her symptoms and labs indicated she was stable.You need to go back to your doctor and explain that you are having a problem affording the medications - there are programs and other assistance that can be offered but you have to go through your doctor.good luck
    Anonymous 42789 Replies Flag this Response
  • Listen hun, they start u on a low dose to start off with, then every few weeks they recheck ur blood to see if u levels have come up to normal, this can take months to get the correct dosage, only when this is done will u start to feel normal again....this is very important. I am lucky as i am in the UK & we are looked after here with this & once diagnosied all our meds are free, so i really feel for you regarding this problem. I did hear once that it is possible to treat this naturally but i dont know if it is true, also natural treatments are not cheap either. Is there no way at all that u can get help with this ? Again, one way or another uve got to get this sorted, can u ask ur family to help u ? at least until u regain ur health then maybe u could work extra to pay it back & keep on ur meds & get health ins. Best wishes:)
    Tootsie 628 Replies Flag this Response
  • This is about me. I'm sorry, wrote it in third person, bad habit of mine. I cant afford my levothyroxine...its to expensive..I was on 50mcg and still felt ill..perhaps this is what all my problems are from? Thyriod issues can cause a HUGE number of issues, if you have thyriod issues.. You NEED treatment for it. (if you were diabetic.. would you then take your insulin??? I see what you doing the same as if a diabetic wasnt taking their med and then not expecting to get symptoms). If your thyriod med wasnt working.. maybe the dosage wasnt high enough or something???? Did you even tell your doctor when you were taking that med, that you still had symptoms etc?
    taniaaust1 2267 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.